Jun 11, 2009
Hi, I am a 37 year old mom of a 5 year old and a 14 year old. Right now, I am on my 12th week- yup, that is right- twelfth week of weaning off this medication. I have been taking Tramadol (3 years, off for one for pregnancy then 5 solid more) for what I was understood was fibromylaigia and "over-use" of my hands and feet b/c of kitchen work, wreath making and normal UP woman's way of life.... Much later, after SEVERAL lab tests through the Marquette General Hospital (U.P. of Michigan-our local clinics/hospital-Grand View use their labs) (blood) checking on the thyroid, Lyme's disease, RA (arthritis- measures inflammation) factor (ALWAYS zero!!), treatment for depression (constant pain) and anxiety, being a new mother, past car accident YOU NAME IT- I went to Duluth, MN to St. Mary's hospital seeking answers-a Rheumatoligist discovered that I had rheumatoid arthritis immediately. I am now being treated with appropriate medication to stop the "self-destruction" that arthritis does to the joints.
I found this site b/c I just wanted to know if there was anyone else out there that had trouble getting off this. I see there are THOUSANDS!!! What surprised me is that it looks like others got a, well, a mental addition too. Like a buzz thing. I never had that happen- from what I can remember, I felt a little "speedy" for a week and then it was gone. I hate to admit that tramadol did help with the pain ONLY b/c of how HARD it was to deal with the wean off. I cannot imagine trying to do it cold turkey!!!! I tried it a few times. I was even given a small dose of lorazepam (Valium family)to help with the anxiety. I also didn't realize you could abuse this b/c only my body had the addiction, which I was also unaware was going to happen b/c of it not being a narcotic. Consider myself lucky right now after being here, to this website- I have one day left and my prescription is over and am still scared to death of how I am going to feel. Will check back later- it is a rainy day and my arthritis is not liking my hands at all.